Alert archive / Illinois / Wind Advisories in 2019

Wind Advisory 6, NWS Lincoln, IL

March 8, 201930 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Mar 8, 2019, 3:18 PM CST for 30 counties in Illinois. It took effect at Mar 9, 2019, 6:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2019, 3:18 PM CST (21:18 UTC)
In effect from
Mar 9, 2019, 6:00 PM CST
Expired
Mar 10, 2019, 5:07 AM CDT
In force
10 hr
Issued by
NWS Lincoln, IL
All 30 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Coles County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 19 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

467 
WWUS73 KILX 082118
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
318 PM CST Fri Mar 8 2019

...Very Strong Winds Expected Saturday Night...

ILZ027>031-036>038-040>055-061-091000-
/O.NEW.KILX.WI.Y.0006.190310T0000Z-190310T1000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Shelby-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, and Shelbyville
318 PM CST Fri Mar 8 2019

...WIND ADVISORY IN EFFECT FROM 6 PM CST SATURDAY TO 5 AM CDT
SUNDAY...

The National Weather Service in Lincoln has issued a Wind
Advisory, which is in effect from 6 PM CST Saturday to 5 AM CDT
Sunday. 

* TIMING...Winds will increase markedly by early Saturday
  evening...then will gradually decrease toward dawn Sunday.

* WINDS...W/SW winds will increase to 25-30mph...with gusts
  potentially reaching 45-50mph.

* IMPACTS...Travel will become difficult...particularly on
  northwest-southeast oriented roads such as I-74, I-155, and
  I-39. Minor tree damage will be possible. Unsecured outdoor
  items will be blown about. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Barnes
5 follow-up statements
373 
WWUS73 KILX 090916
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
316 AM CST Sat Mar 9 2019

...Very Strong Winds Expected Saturday Night...

ILZ027>031-036>038-040>055-061-091730-
/O.CON.KILX.WI.Y.0006.190310T0000Z-190310T1000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Shelby-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, and Shelbyville
316 AM CST Sat Mar 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM CST THIS EVENING TO
5 AM CDT SUNDAY...

* TIMING...Winds will increase markedly by early Saturday 
  evening...then will gradually decrease toward dawn Sunday. 

* WINDS...West winds will increase to 25 to 35 mph...with gusts 
  potentially reaching 45 to 50 mph. 

* IMPACTS...Travel will become challenging...particularly on
  northwest-southeast oriented roads such as I-74, I-155, and I- 
  39. Minor tree damage will be possible. Unsecured outdoor items 
  will be blown about. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
428 
WWUS73 KILX 091710
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
1110 AM CST Sat Mar 9 2019

...Very Strong Winds Expected Saturday Night...

ILZ027>031-036>038-040>055-061-092200-
/O.CON.KILX.WI.Y.0006.190310T0000Z-190310T1000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Shelby-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, and Shelbyville
1110 AM CST Sat Mar 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM CST THIS EVENING TO
5 AM CDT SUNDAY...

* TIMING...Winds will increase markedly by early this
  evening...then gradually decrease toward dawn Sunday. 

* WINDS...West winds will increase to 25 to 35 mph...with gusts 
  potentially reaching 45 to 50 mph. 

* IMPACTS...Travel will become challenging...particularly on
  northwest-southeast oriented roads such as I-74, I-155, and I- 
  39. Minor tree damage will be possible. Unsecured outdoor items 
  will be blown about. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
696 
WWUS73 KILX 092036
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
236 PM CST Sat Mar 9 2019

...Very Strong Winds Expected Saturday Night...

ILZ056-057-062-063-066-100900-
/O.EXB.KILX.WI.Y.0006.190310T0000Z-190310T1200Z/
Coles-Edgar-Cumberland-Clark-Effingham-
Including the cities of Charleston, Mattoon, Paris, Greenup, 
Marshall, and Effingham
236 PM CST Sat Mar 9 2019

...WIND ADVISORY IN EFFECT FROM 6 PM CST THIS EVENING TO 7 AM CDT
SUNDAY...

The National Weather Service in Lincoln has issued a Wind
Advisory, which is in effect from 6 PM CST this evening to 7 AM
CDT Sunday. 

* TIMING...Winds will increase markedly by early this evening... 
  then gradually decrease toward dawn Sunday. 

* WINDS...West winds will increase to 25 to 35 mph...with gusts 
  potentially reaching 45 to 50 mph. 

* IMPACTS...Travel will become challenging...particularly on 
  northwest-southeast oriented roads such as I-74, I-155, and I- 
  39. Minor tree damage will be possible. Unsecured outdoor 
  items will be blown about. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

ILZ027>031-036>038-040>055-061-100900-
/O.EXT.KILX.WI.Y.0006.190310T0000Z-190310T1200Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Shelby-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, and Shelbyville
236 PM CST Sat Mar 9 2019

...WIND ADVISORY NOW IN EFFECT FROM 6 PM CST THIS EVENING TO 7 AM
CDT SUNDAY...

* TIMING...Winds will increase markedly by early this evening... 
  then gradually decrease toward dawn Sunday. 

* WINDS...West winds will increase to 25 to 35 mph...with gusts 
  potentially reaching 45 to 50 mph. 

* IMPACTS...Travel will become challenging...particularly on 
  northwest-southeast oriented roads such as I-74, I-155, and I- 
  39. Minor tree damage will be possible. Unsecured outdoor 
  items will be blown about. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
463 
WWUS73 KILX 100808
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
308 AM CDT Sun Mar 10 2019

...Very Strong Winds Beginning to Decrease This Morning...

ILZ027>031-036>038-040>057-061>063-066-101200-
/O.CON.KILX.WI.Y.0006.000000T0000Z-190310T1200Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, and Effingham
308 AM CDT Sun Mar 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* TIMING...Winds will slowly decrease through the early morning
  although gusty winds will persit through much of the day. 

* WINDS...West winds of 25 to 35 mph...with gusts potentially
  reaching 45 to 50 mph will fall slowly through 7 am. 

* IMPACTS...Travel will be challenging...particularly on north-
  south oriented roads such as I-155, and I-39. Minor tree damage
  will be possible. Unsecured outdoor items will be blown about. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
505 
WWUS73 KILX 101007
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
507 AM CDT Sun Mar 10 2019

...Winds Continue to Slowly Diminish...

ILZ027>031-036>038-040>057-061>063-066-101115-
/O.CAN.KILX.WI.Y.0006.000000T0000Z-190310T1200Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, and Effingham
507 AM CDT Sun Mar 10 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Lincoln has cancelled the Wind
Advisory. 

Winds have been slowly diminishing across central and southeast
Illinois this morning. Although gustiness will persist through
much of the day, wind speeds have fallen below levels that warrant
a wind advisory.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Mar 8, 3:13 PM CST, 5 minutes earlier.

Area forecast discussion, Mar 8, 3:13 PM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
313 PM CST Fri Mar 8 2019

.SHORT TERM...(This evening through Saturday)
ISSUED AT 313 PM CST Fri Mar 8 2019

Skies have partially cleared across the northern KILX CWA this
afternoon...mainly north of a Galesburg to Lincoln line. With a
largely diurnal look to these clouds on satellite imagery, think
this area will remain partly cloudy through the evening before
clouds begin to increase/thicken in advance of the next
approaching storm system overnight. With ample boundary layer
moisture remaining in place, fog will likely develop
tonight...especially in areas that did not see any sunshine this
afternoon. GFS LAMP has had the best handle on visbys today, and
it shows fog developing across the far SW around Jacksonville
early this evening...then spreading northeastward across much of
the area as the night progresses. With E/SE winds gradually
increasing, do not think fog will become dense or widespread. Have
instead highlighted patchy fog tonight into Saturday morning.

Meanwhile, low pressure currently developing in eastern Colorado
will track E/NE over the next 24 hours...reaching southeast Iowa
by Saturday evening. As a 50-60kt 850mb jet streak develops in
advance of the low across the southern Plains, rain showers will
become widespread across Missouri after midnight...then will spill
into central Illinois Saturday morning. MUCAPE remains negligible
through much of the morning, but increases to 200-400J/kg south of
I-70 toward midday. Have therefore carried predominant showers
across the entire area Saturday morning, with scattered thunder
mention confined to the far SE. As the low gets closer, a warm
front will lift northward into the area as the day progresses. 12z
model guidance is in good agreement that once the morning WAA
showers push N/NE of central Illinois, potentially strong
thunderstorms will develop within the warm sector by mid-
afternoon. The storms will be fueled by MUCAPE values approaching
1000J/kg and an impressive 80-90kt 500mb jet. While surface-based
storms will likely remain just south of the CWA, a few of the
cells further north into east-central/southeast Illinois could
produce damaging wind gusts and hail. The primary area of concern
will be along/southeast of a Danville to Taylorville line between
2pm and 6pm.

The storms will quickly push into Indiana by early evening, with
scattered wrap-around showers impacting the western half of the
CWA during the evening. The main story will be the extremely
strong winds as deepening low pressure tracks into the Great
Lakes. W/SW winds of 25-30mph with gusts of 45-50mph will be
likely. As a result, will be issuing a Wind Advisory for Saturday
night nearly everywhere north of the I-70 corridor.

&&

.LONG TERM...(Saturday night through Friday)
ISSUED AT 313 PM CST Fri Mar 8 2019

Once the low departs, cooler/drier weather will be on tap for
Sunday and Monday...before the next system quickly tracks into
the region within the progressive upper flow regime. Rain will
develop Tuesday afternoon/evening...then will become more
widespread on Wednesday as low pressure approaches from the west.
High temperatures will be in the middle to upper 40s on Tuesday,
then will soar into the upper 50s and lower 60s by Wednesday as
WAA increases markedly. After this system exits the region, a
return to more seasonable temperatures in the 40s is anticipated
by next Friday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1134 AM CST Fri Mar 8 2019

Low overcast is beginning to thin across central Illinois late
this morning...with a large hole noted on satellite imagery from
KBMI westward to near the Illinois River. Will need to keep a
close eye on KBMI/KPIA this afternoon as ceilings may scatter at
these two sites:however, further south at the I-72 terminals IFR
to MVFR ceilings will prevail through the balance of the day. IFR
ceilings and rain will spread into the area from the southwest by
Saturday morning...with forecast soundings suggesting rain
beginning at KSPI/KPIA by 14z...then further northeast to KCMI by
around 17z. Winds will initially be E/SE at less than 10kt this
afternoon and evening, then will increase late tonight into
Saturday morning. E/SE winds will gust 20-25kt after 15z Sat.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 6 PM CST Saturday to 5 AM CDT Sunday for
ILZ027>031-036>038-040>055-061.

&&

SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Barnes
Hazardous weather outlook, Mar 8, 1:47 PM CST, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
147 PM CST Fri Mar 8 2019

ILZ038-043>046-053-055-057-091300-
Champaign-De Witt-Douglas-Edgar-Macon-McLean-Piatt-Vermilion-
147 PM CST Fri Mar 8 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Isolated thunderstorms will be possible Saturday afternoon. Gusty
winds and locally heavy rains may be possible with the stronger
storms. Strong west to southwest winds with gusts of 40 to 45 mph
will occur Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be required.

ILZ027>031-036-037-040>042-047>052-091300-
Cass-Christian-Fulton-Knox-Logan-Marshall-Mason-Menard-Morgan-
Peoria-Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford-
147 PM CST Fri Mar 8 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Isolated thunderstorms will be possible late Saturday morning and
especially Saturday afternoon. Gusty winds and locally heavy
rains may be possible with the stronger storms. Strong west to
southwest winds with gusts of 40 to 45 mph will occur Saturday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be required.

ILZ054-056-061>063-066>068-091300-
Clark-Coles-Crawford-Cumberland-Effingham-Jasper-Moultrie-Shelby-
147 PM CST Fri Mar 8 2019

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Isolated to scattered thunderstorms are expected late Saturday
morning and especially Saturday afternoon. There is a marginal
risk of severe thunderstorms Saturday afternoon, with damaging
winds the main threat. Hail, locally heavy rains and isolated
tornadoes are also possible. Strong west to southwest winds with
gusts of 35 to 45 mph will occur Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required Saturday afternoon, especially
south of Charleston/Mattoon.

ILZ071>073-091300-
Clay-Lawrence-Richland-
147 PM CST Fri Mar 8 2019

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Isolated to scattered thunderstorms are expected late Saturday
morning and especially Saturday afternoon. There is a
slight risk of severe thunderstorms Saturday afternoon, with
damaging winds the main threat. Hail, locally heavy rains and
isolated tornadoes are also possible. Strong west to southwest
winds with gusts of 35 to 45 mph will occur Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required Saturday afternoon.

Goetsch

Nearby

Wind Advisories in Illinois, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.